Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 19, 2020, 10:05 AM CDT for Marshall County, Tazewell County, Woodford County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 10:05 AM CDT (15:05 UTC)
- Expired
- Jul 19, 2020, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:40 AM CDT | FLOOD | Roanoke, IL | MINOR ROAD FLOODING THROUGHOUT COUNTY NORTH OF 116, EAST OF GERMANTOWN HILLS. CREEKS AND DRAINAGE DITCHES ALSO RUNNING FULL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WGUS53 KILX 191505
FFWILX
ILC123-179-203-191800-
/O.NEW.KILX.FF.W.0029.200719T1505Z-200719T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1005 AM CDT Sun Jul 19 2020
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Marshall County in central Illinois...
Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
* Until 100 PM CDT.
* At 1004 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen for portions of the warned area and additional
heavy rain of 1 to 2 inches per hour is possible. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Peoria, Eureka, Lacon, East Peoria, Morton, Washington, Creve
Coeur, Metamora, Germantown Hills, Marquette Heights, El Paso,
Henry, Minonk, Roanoke, Rome, Toluca, Washburn, Wenona, Spring Bay
and Sparland.
This includes the following highways...
Interstate 39 between mile markers 10 and 40.
Interstate 474 between mile markers 10 and 14.
Interstate 74 between mile markers 94 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4110 8935 4110 8905 4093 8905 4092 8893
4075 8893 4075 8899 4067 8899 4062 8962
4069 8959 4071 8955 4076 8956 4087 8951
4094 8945 4098 8946 4115 8938 4115 8933
FLASH FLOOD...RADAR INDICATED
$$
Deubelbeiss2 follow-up statements
393
WGUS73 KILX 191622
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1122 AM CDT Sun Jul 19 2020
ILC123-179-203-191800-
/O.CON.KILX.FF.W.0029.000000T0000Z-200719T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Woodford-Tazewell-
1122 AM CDT Sun Jul 19 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
MARSHALL...WOODFORD AND NORTHEASTERN TAZEWELL COUNTIES...
At 1120 AM CDT, emergency management reported minor street flooding
along with creeks and streams near bankfull. Drainage ditches were
also full in some locations. Radar estimates that two to four inches
of rain have already fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Peoria, Eureka, Lacon, East Peoria, Morton, Washington, Creve Coeur,
Metamora, Germantown Hills, Marquette Heights, El Paso, Henry,
Minonk, Roanoke, Rome, Toluca, Washburn, Wenona, Spring Bay and
Sparland.
This includes the following highways...
Interstate 39 between mile markers 10 and 40.
Interstate 474 between mile markers 10 and 14.
Interstate 74 between mile markers 94 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4110 8935 4110 8905 4093 8905 4092 8893
4075 8893 4075 8899 4067 8899 4062 8962
4069 8959 4071 8955 4076 8956 4087 8951
4094 8945 4098 8946 4115 8938 4115 8933
FLASH FLOOD...OBSERVED
$$
Deubelbeiss596
WGUS73 KILX 191751
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1251 PM CDT Sun Jul 19 2020
ILC123-179-203-191801-
/O.EXP.KILX.FF.W.0029.000000T0000Z-200719T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Woodford-Tazewell-
1251 PM CDT Sun Jul 19 2020
...THE FLASH FLOOD WARNING FOR MARSHALL...WOODFORD AND NORTHEASTERN
TAZEWELL COUNTIES WILL EXPIRE AT 100 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4110 8935 4110 8905 4093 8905 4092 8893
4075 8893 4075 8899 4067 8899 4062 8962
4069 8959 4071 8955 4076 8956 4087 8951
4094 8945 4098 8946 4115 8938 4115 8933
$$
SBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 7:35 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 19, 7:35 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 735 AM CDT Sun Jul 19 2020 .SYNOPSIS... Issued at 343 AM CDT Sun Jul 19 2020 Another hot and humid day is in store across central Illinois, with afternoon high temperatures ranging from the middle 80s northwest of the Illinois River to the middle 90s south of I-70. Scattered thunderstorms are expected, especially along and south of a Jacksonville to Danville line later this afternoon. && .UPDATE... Issued at 735 AM CDT Sun Jul 19 2020 Forecast has been updated to increase the rain chances across the northern CWA for this morning. Rapid development of thunderstorms occurred around 5-6 am, with latest radar mosaics showing several clusters of thunderstorms from the Chicago metro to Peoria, west into south central Iowa. Model depictions have not been stellar with their accuracy thus far in this scenario, though the NSSL WRF appears to have somewhat of a handle on at least the Illinois portion of the activity. Its solution has the activity largely weakening and exiting the northeast CWA around 10-11 am, though the storms in southeast Iowa have shown cooling cloud tops and appear to be a player as well. For now, will keep a mention of likely PoP's across the northwest CWA through about mid morning. && .SHORT TERM...(Today and tonight) ISSUED AT 343 AM CDT Sun Jul 19 2020 08z/3am surface analysis shows a cold front extending from Lake Superior southwestward to Kansas. Two prominent areas of convection have developed along the front...one across Wisconsin in conjunction with a short-wave trough and another further south across Kansas aided by the nocturnal jet. In between these two areas, very little convection has developed along the boundary across Iowa. Most CAMs suggest scattered development over the next couple of hours, with a few storms tracking along/north of a Rushville to Bloomington line early this morning. Once this activity pushes further east/dissipates, a lull in precip chances will be noted from late morning through mid-afternoon before additional storms develop later in the day. There are still some minor discrepancies on how far south the front will settle and exactly where convection will re-develop: however, the consistent HRRR suggests it will occur along/south of I-72 after 20z/3pm. Have therefore hit PoPs hardest across this area for mid/late afternoon. The other story today will be the heat and humidity, although the northern KILX CWA will see some relief due to additional cloud cover and N/NW winds behind the cold front. Further south, afternoon highs in the lower to middle 90s and dewpoints hovering in the middle to upper 70s will yield heat index readings above 100 degrees. A Heat Advisory therefore remains in effect through early evening for all locations along and south of a Beardstown...to Lincoln...to Hoopeston line. The cold front will sink southward toward the I-64 corridor tonight, with scattered thunderstorms lingering across the S/SE CWA through the evening hours. As has been noted by the past several model runs, it appears nocturnal convective development will occur further west where low-level jet will be focused across Kansas/southern Nebraska late tonight. As a result, will only carry slight chance PoPs across the S/SE overnight. && .LONG TERM...(Monday through Saturday) ISSUED AT 343 AM CDT Sun Jul 19 2020 Warm and unsettled weather will be on tap Monday through Thursday as upper ridging remains flat and several short-waves trigger periodic thunderstorms. It appears the best chances for widespread rain will develop Tuesday through Thursday before a weak front sags southward and pushes rain chances out of the area. After that, upper ridging will build over the Midwest/Ohio River Valley by the end of the week...signaling hotter and drier weather Friday into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 549 AM CDT Sun Jul 19 2020 Scattered thunderstorms have developed ahead of a weak cold front across north-central Illinois early this morning...with 1030z/530am radar imagery showing the storms extending from KMQB to near KC75. Models are not handling the convection particularly well, so will rely on radar timing tools/trends for the short- term TAF forecast. As a result, have included a TEMPO group for thunder between 12z and 14z at KPIA. Think these cells will skirt just north of KBMI later this morning, so have not added thunder any further south. Once this activity departs, there will be a prolonged lull before cells re-develop along the advancing front this afternoon. Based on latest data, think scattered storms will form along I-72 by around 20z/3pm. Have included VCTS at KCMI/KDEC/KSPI between 20z and 01z accordingly. Once any afternoon convection drops further south, dry weather is expected at all terminals for the remainder of the 12z TAF period. SW winds will increase and gust 20-24kt this morning, then will veer to NW after FROPA later today. Based on 06z NAM, have veered winds to NW at KPIA by 19z...then further southeast to KDEC/KCMI by around 01z. Winds will then become light/variable tonight as high pressure builds into the area. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ042>057-061>063- 066>068-071>073. && UPDATE...Geelhart SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 19, 5:46 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 546 AM CDT Sun Jul 19 2020 ILZ027>031-036>038-040-041-201100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 546 AM CDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected through early afternoon. While the severe weather risk is marginal, a few of the storms may be briefly severe, containing some stronger wind gusts and hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday night through Friday. While the severe weather potential is low, some of the storms may contain heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through midday. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ042-047>052-201100- Cass-Christian-Logan-Menard-Morgan-Sangamon-Scott- 546 AM CDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected, mainly this afternoon and evening. While the severe weather risk is marginal, a few of the storms may be briefly severe, containing some stronger wind gusts and hail. The heat index is expected to range from 100 to 105 degrees this afternoon. Limit the amount of time you spend outdoors and stay hydrated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday through Friday. While the severe weather potential is not high, some of the storms may contain gusty winds and hail. The best chance for any severe weather will be Monday. Some of the storms may also contain heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ043>046-053>057-061>063-066>068-071>073-201100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 546 AM CDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected, mainly this afternoon and evening. While the severe weather risk is marginal, a few of the storms may be briefly severe, containing some stronger wind gusts and hail. The heat index is expected to range from 100 to 105 degrees this afternoon in areas north of I-70, and from 105 to 110 south of I-70. Limit the amount of time you spend outdoors and stay hydrated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday through Friday. While the severe weather potential is not high, some of the storms may contain gusty winds and hail. The best chance for any severe weather will be Tuesday. Some of the storms may also contain heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Geelhart
In the hours before
Special weather statement, Jul 19, 5:31 AM CDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Lincoln IL 531 AM CDT Sun Jul 19 2020 ILZ027>029-191115- Peoria-Knox-Stark- 531 AM CDT Sun Jul 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STARK...NORTHEASTERN KNOX AND NORTHWESTERN PEORIA COUNTIES UNTIL 615 AM CDT... At 531 AM CDT, Doppler radar was tracking a strong thunderstorm near Victoria, or 15 miles east of Galesburg, moving east at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Princeville, Wyoming, Dunlap, Williamsfield, Victoria, West Jersey, Laura, Elmore, Duncan, Dahinda and Monica. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4091 9016 4106 9016 4107 8964 4086 8964 TIME...MOT...LOC 1031Z 269DEG 31KT 4098 9007 Geelhart
Special weather statement, Jul 19, 6:41 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
641 AM CDT Sun Jul 19 2020
ILZ029-031-037-038-191230-
Tazewell-Peoria-Woodford-McLean-
641 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WOODFORD...NORTHEASTERN
TAZEWELL...NORTHERN MCLEAN AND EAST CENTRAL PEORIA COUNTIES UNTIL 730
AM CDT...
At 639 AM CDT, Doppler radar was tracking strong thunderstorms from
Washington to Eureka, moving east at 50 mph.
Winds in excess of 40 mph will be possible with these storms. A gust
to 42 mph was reported at the Peoria airport at 624 AM.
Locations impacted include...
Eureka, East Peoria, Morton, Washington, Metamora, Germantown Hills,
El Paso, Roanoke, Lexington, Hudson, Chenoa, Gridley, Goodfield and
Deer Creek.
This includes the following highways...
Interstate 39 between mile markers 6 and 21.
Interstate 474 between mile markers 9 and 14.
Interstate 55 between mile markers 176 and 186.
Interstate 74 between mile markers 90 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4075 8893 4075 8859 4062 8858 4060 8963
4081 8962 4084 8893
TIME...MOT...LOC 1139Z 265DEG 41KT 4069 8943
GeelhartSpecial weather statement, Jul 19, 8:49 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
849 AM CDT Sun Jul 19 2020
ILZ031-038-191430-
Woodford-McLean-
849 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WOODFORD AND NORTHEASTERN MCLEAN
COUNTIES UNTIL 930 AM CDT...
At 849 AM CDT, Doppler radar was tracking a strong thunderstorm over
Secor, or 7 miles east of Eureka, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Eureka, El Paso, Minonk, Roanoke, Lexington, Chenoa, Gridley,
Goodfield, Secor, Benson, Kappa, Panola, Evergreen Lake, Weston and
Lake Bloomington.
This includes the following highways...
Interstate 39 between mile markers 8 and 28.
Interstate 55 between mile markers 178 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4075 8893 4075 8858 4065 8858 4063 8931
4091 8931 4093 8893
TIME...MOT...LOC 1349Z 263DEG 25KT 4074 8914
DeubelbeissSpecial weather statement, Jul 19, 9:21 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lincoln IL
921 AM CDT Sun Jul 19 2020
ILZ027>029-191500-
Peoria-Knox-Stark-
921 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR STARK...KNOX AND NORTHWESTERN
PEORIA COUNTIES UNTIL 1000 AM CDT...
At 920 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Altona to near Elmwood. Movement was east
at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Peoria, Galesburg, Abingdon, Knoxville, Elmwood, Princeville,
Wyoming, Dunlap, Toulon, Osceola, Brimfield, Wataga, Bradford,
Oneida, Yates City, Williamsfield, Altona, Elmira, Victoria and
Maquon.
This includes the following highways...
Interstate 474 between mile markers 0 and 2.
Interstate 74 between mile markers 34 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4071 8963 4073 9044 4115 9044 4115 8987
4123 8986 4124 8966
TIME...MOT...LOC 1420Z 266DEG 42KT 4114 9021 4076 8993
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:55 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 23 hr |
| Jul 19, 5:31 AM CDT | Special Weather Statement | ILX | Stark | 44 min |
| Jul 19, 6:41 AM CDT | Special Weather Statement | ILX | Woodford | 49 min |
| Jul 19, 8:49 AM CDT | Special Weather Statement | ILX | Woodford | 41 min |
| Jul 19, 9:21 AM CDT | Special Weather Statement | ILX | Knox, Peoria, Stark | 39 min |
| Jul 19, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Stark | 42 min |
| Jul 19, 10:19 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 26 min |
| Jul 19, 12:38 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Jul 19, 1:33 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
| Jul 19, 5:10 PM CDT | Flash Flood Warning | ILX | Edgar | 3 hr |
| Jul 19, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 50 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.